Facebook Pixel
EmpowHER Guest

Stopping the pill after 2 days

By Anonymous October 10, 2014 - 3:55pm
Rate This

Hi I've been on the pill for about 10 years. I've been getting bad headaches when I have my period so my doctor recommended I stop taking the pill.. I just started my new pack 2 days ago and realized I'm not supposed to take them, can I stop now? If I do will I get my period again?

Add a Comment2 Comments



Hi Anon and thanks for your question. Yes, you can stop now.

In most cases your period should resume within three months after you stop taking the pill. Some women, however, may not have a period for many months, especially those who were taking the pill to regulate their cycles.

If you find that you don't have a period within three months then take a pregnancy test to be sure you're not pregnant and contact your doctor. You could have what's known as post-pill amenorrhea. 

When you stop taking the pill, it can take some time for your body to return to normal production of the hormones involved with ovulation and menstruation, and your doctor can support you in both evaluating and dealing with the situation.

Hope that helps,


October 10, 2014 - 5:20pm
EmpowHER Guest
Anonymous (reply to Pam Ellen)

Thank you :) that does help.

October 10, 2014 - 6:47pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.